Alert archive / Ohio / Tornado Warnings in 2022
Tornado Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Aug 1, 2022, 5:05 PM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 1, 2022, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 100 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WFUS51 KPBZ 012105
TORPBZ
OHC019-067-157-012130-
/O.NEW.KPBZ.TO.W.0016.220801T2105Z-220801T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
505 PM EDT Mon Aug 1 2022
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Northwestern Harrison County in east central Ohio...
Southwestern Carroll County in east central Ohio...
East central Tuscarawas County in east central Ohio...
* Until 530 PM EDT.
* At 505 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Uhrichsville, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Uhrichsville around 515 PM EDT.
Dennison around 520 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Tuscarawas, Leesville, Roswell, Gnadenhutten, Midvale, Leesville Lake
Park, Barnhill, Stillwater, Bowerston and Tappan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4037 8152 4049 8151 4047 8118 4030 8122
TIME...MOT...LOC 2105Z 277DEG 20KT 4040 8143
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CL2 follow-up statements
869
WWUS51 KPBZ 012113
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
513 PM EDT Mon Aug 1 2022
OHC019-067-157-012130-
/O.CON.KPBZ.TO.W.0016.000000T0000Z-220801T2130Z/
Harrison OH-Carroll OH-Tuscarawas OH-
513 PM EDT Mon Aug 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN HARRISON...SOUTHWESTERN CARROLL AND EAST CENTRAL
TUSCARAWAS COUNTIES...
At 512 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Uhrichsville, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Harrison, southwestern Carroll and east central
Tuscarawas Counties, including the following locations... Tuscarawas,
Leesville, Roswell, Gnadenhutten, Midvale, Stillwater, Leesville Lake
Park, Barnhill, Bowerston and Tappan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4035 8144 4048 8142 4047 8118 4030 8122
TIME...MOT...LOC 2112Z 277DEG 20KT 4039 8137
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CL267
WWUS51 KPBZ 012123
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
523 PM EDT Mon Aug 1 2022
OHC019-067-157-012133-
/O.EXP.KPBZ.TO.W.0016.000000T0000Z-220801T2130Z/
Harrison OH-Carroll OH-Tuscarawas OH-
523 PM EDT Mon Aug 1 2022
...THE TORNADO WARNING FOR NORTHWESTERN HARRISON...SOUTHWESTERN
CARROLL AND EAST CENTRAL TUSCARAWAS COUNTIES WILL EXPIRE AT 530 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 4035 8144 4048 8142 4047 8118 4030 8122
TIME...MOT...LOC 2123Z 277DEG 20KT 4038 8130
$$
CLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Aug 1, 12:47 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 12:47 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1247 PM EDT Mon Aug 1 2022 .SYNOPSIS... Shower and thunderstorm chance returns today and this evening with a crossing cold front. Warm and dry weather is expected Wednesday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances are expected to increase through the afternoon and evening as a shortwave trough, and its associated sfc cold front, tracks ewd from the Midwest and approaches/crosses the Upper Ohio Valley region. Marginal shear and instability, and dry mid level air, could result in isolated damaging wind potential especially for areas W of PIT where the most favorable instability is progged. Will maintain a mention of this potential in the Hazardous Weather Outlook as outlined in the SPC day 1 convective outlook. Showers/tstm chances should quickly diminish after FROPA, with generally dry weather returning as sfc high pressure begins to build in. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Dry and seasonable weather is expected Tuesday and Tuesday night as the sfc high builds under NW flow aloft. The high is expected to track E of the area Wednesday, with continued dry but warmer weather as wind shifts to the S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A trough is progged to advance E out of the Midwest Thursday. This trough is then expected to become stalled across the region Friday through the weekend as it becomes blocked between a strong upper high to the west, with another to the east. This should result in mainly diurnally driven shower and thunderstorm chances through the long term period. Temperatures are expected to average above seasonable levels. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Gradual improvement to VFR is expected with a mostly broken cu deck likely ahead of a sfc trough. SHRA/TSRA associated with the trough and passing upper shortwave will increase late this aftn to early evening and favor southeast OH, though some uncertainty remains in timing and overall coverage. Moisture pooling aft convective dissipation and ahead of the sfc cold front will promote MVFR/IFR conditions development, especially east of Pittsburgh. High pressure and diurnal mixing will return VFR conditions by Tuesday aftn. .Outlook... Genl restrictions and rain are likely again with a Thursday cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 1, 3:34 AM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 334 AM EDT Mon Aug 1 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-021-509-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and evening with a crossing cold front. Damaging wind gusts are expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ016-023-073>076-WVZ510>514-020745- Jefferson PA-Indiana-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 28 min |
| Aug 1, 6:03 PM EDT | Special Weather Statement | PBZ | Belmont | 27 min |
| Aug 1, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 45 min |
Nearby
Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.